Arkansas, 2026

Hail and Damaging Winds in Arkansas, March 15, 2026

March 15, 2026 · NWS SHV · 16 events in 6 counties and zones

Rapid thunderstorm initiation developed during the afternoon on March 15th as strong ascent occurred when a cold front interacted with a plume of returning surface moisture. Modest surface dew points in the lower to middle 60s amid steep mid-level lapse rates supported 1000-2000 J/kg of MUCAPE.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Rapid thunderstorm initiation developed during the afternoon on March 15th as strong ascent occurred when a cold front interacted with a plume of returning surface moisture. Modest surface dew points in the lower to middle 60s amid steep mid-level lapse rates supported 1000-2000 J/kg of MUCAPE. 50+ knots of deep-layer shear also favored storm organization with a mixed mode of supercells and line segments. The surging nature of the front promoted rapid upscale growth into a QLCS before spreading eastward across the Red River Valley and into the Ark-La-Tex region. Strong low and mid-level shear between 200-300 m2/s2 supported embedded supercells, along with QLCS wind gusts. As a result, numerous reports of large hail and damaging wind gusts were recorded across Southwest Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 15, 12:51 PM CST, 1 hour 56 minutes earlier. Its key messages:

  • Issued at 102 PM CDT Sun Mar 15 2026
  • A fast moving line of strong to severe thunderstorms are expected to push across the Ark-La-Tex this afternoon, where damaging wind, hail and tornadoes will all be possible.
  • Behind the front, sustained 15-25 mph winds, with gusts up to and exceeding 35-45 mph, are expected into Monday morning.
  • A cold and dry airmass will quickly move in tonight, resulting in overnight lows near and below freezing both Monday and Tuesday morning, with highs back to seasonal by mid-week.
Area forecast discussion, Mar 15, 12:51 PM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
151 PM CDT Sun Mar 15 2026

...New SPOTTER INFORMATION STATEMENT...

.KEY MESSAGES...
Issued at 102 PM CDT Sun Mar 15 2026

 - A fast moving line of strong to severe thunderstorms are
   expected to push across the Ark-La-Tex this afternoon, where
   damaging wind, hail and tornadoes will all be possible.

 - Behind the front, sustained 15-25 mph winds, with gusts up to
   and exceeding 35-45 mph, are expected into Monday morning.

 - A cold and dry airmass will quickly move in tonight, resulting
   in overnight lows near and below freezing both Monday and
   Tuesday morning, with highs back to seasonal by mid-week.

&&

.DISCUSSION...
Issued at 102 PM CDT Sun Mar 15 2026

An agitated cumulus field is unfolding across the Ark-La-Tex this
afternoon as our long awaited cold front, and associated severe
weather threat is quickly approaching. Upstream observations across
central Oklahoma and north Texas show peak non-convective wind gusts
over 50 mph. This front will continue to race east as it will
intercept an airmass with temperatures quickly warming into the
upper 70's and low 80's, with surface Td's in the lower 60's. Hourly
mesoanalysis across the region suggests that effective bulk shear
values are around 40kt, with a 45-50kt LLJ sitting overhead. Tucked
under the LLJ, sfc-1km SRH values are sitting between 100-200 m2/s2
with sfc-3km between 200-300 m2/s2. These values may decrease a tick
or two as the jet slides east over the next few hours, but that
being said, as the cold front enters the region, an environment
conducive for strong to severe thunderstorms will exist, where all
modes of severe weather will be possible, with tornado watches
likely this afternoon.

Though timing has been consistent across the hi-res and CAMs over
the last 12-24 hours, uncertainty still remains when it comes to
where thunderstorm initiation will occur. Output from the HRRR,
RRFS, and NAM continue to suggest that the boundary should remain
free of deeply rooted convection as it enters into McCurtain County,
OK. This will change as the front approaches the I-49 corridor where
dynamics will become more conducive to support deeply rooted
thunderstorms buying the cap erodes, supporting the
aforementioned hazards. The SHV 18z upper air balloon launch
reveals that 800mb temperatures sit between 17.5-18 deg C, thus
suggesting a cap remains in place. A 20z launch will help further
evaluate the cap as the boundary approaches. It is important to
note that while the local SPC tornado hazards sit on the lower end
of the scale across the central and eastern zones, if a
thunderstorm can become deeply rooted and mature as the cap
erodes, a tornado or two, potentially strong, can't be ruled out.
At the same time, exceptionally strong lapse rates will support
large hail with initial semi-discrete development prior to later
QLCS formation where a damaging wind and embedded tornado threat
will become the dominate hazards. This axis of convection will
quickly race east along the front, with the latest timing analysis
suggesting the front should exit the region around or shortly
after 10pm.

Behind the front, and similar to what is being experienced ahead of
the boundary, gusty northwesterly winds will continue across the Ark-
La-Tex through the overnight where wind gusts between 40-45 mph will
be possible. Already, Shreveport Regional Airport has peaked with a
46 mph non-thunderstorm gradient based wind gust ahead of the
boundary. This may result in brief power outages, along with the
displacement of unsecured or loose items outdoors. At the same time,
a strong airmass will filter in, quickly dropping temperatures
overnight locally into the 20's and 30's. As a result, a Freeze
Warning remains in effect across portions of northeast Texas,
southwest Arkansas and southeastern Oklahoma. Expect for another
Freeze Warning to be issued for Tuesday morning with the evening
forecast package as Tuesday AM temperatures will sit at or below
freezing for most if not all. This will be an extremely dry
airmass that will settle in to start the new week, with RH
percentages in the upper teens and low 20's and Td's in the single
digits to low teens. With this in mind, fire danger will need
monitored closely.

Looking long range, rain chances will be non-existent as influence
from ridging out west builds in, supporting dry conditions and
rapidly warming temperatures as highs enter the 80's as early as
Thursday.

KNAPP

&&

.AVIATION...
(18Z TAFS)
Issued at 1246 PM CDT Sun Mar 15 2026

For the ArkLaTex terminals, VFR now with good heating underway and
Windy with S/SW 10-20G35KT will continue with a fropa in the
coming hours. Convection initiation will unfold in E TX. KTYR will
see a dry fropa by 21Z with KGGG not far behind and potential
development. The quickly developing line of thunderstorms will
potentialy affect KTXK/KSHV/KLFK 22-24Z and then KELD soon after
and KMLU by 03Z. Fropa will usher brisk NW10-20G35KT overnight and
slacking a bit into Monday as skies clearing NW to SE 10-13Z.
/24/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 150 PM CDT Sun Mar 15 2026

Spotter activation will be needed this afternoon for severe storms
across the Four State Region.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  37  50  31 /  60  30   0   0
MLU  85  37  50  29 /  50  80   0   0
DEQ  74  26  45  23 /  40   0   0   0
TXK  80  32  49  29 /  60  10   0   0
ELD  80  31  48  26 /  80  40   0   0
TYR  84  34  50  31 /  20   0   0   0
GGG  83  35  50  29 /  50  10   0   0
LFK  84  37  52  31 /  40  30   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 PM CDT Monday for ARZ050-051-059>061-
     070>073.

     Freeze Warning from midnight tonight to 9 AM CDT Monday for
     ARZ050-051-059>061-070>073.

LA...Wind Advisory until 7 PM CDT Monday for LAZ001>006-010>014-
     017>022.

OK...Wind Advisory until 7 PM CDT Monday for OKZ077.

     Freeze Warning from midnight tonight to 9 AM CDT Monday for
     OKZ077.

TX...Wind Advisory until 7 PM CDT Monday for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

     Freeze Warning from midnight tonight to 9 AM CDT Monday for
     TXZ096-097-108>112-124-125.

&&

DISCUSSION...53
AVIATION...24

In the hours before

Special weather statement, Mar 15, 1:32 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
232 PM CDT Sun Mar 15 2026

OKZ077-152030-
McCurtain OK-
232 PM CDT Sun Mar 15 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MCCURTAIN COUNTY UNTIL
330 PM CDT...

At 232 PM CDT, Doppler radar was tracking a strong thunderstorm 30
miles northwest of Broken Bow, or 48 miles northwest of De Queen,
moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Sherwood, Mount Herman, Bethel, Battiest, Hochatown, Smithville,
  Pickens, Watson, Plunketville, Ringold and Rufe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3422 9447 3408 9516 3416 9516 3416 9515
      3424 9515 3424 9505 3451 9505 3451 9446
TIME...MOT...LOC 1932Z 254DEG 33KT 3433 9510

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

50
Special weather statement, Mar 15, 1:58 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
258 PM CDT Sun Mar 15 2026

OKZ077-TXZ096-152045-
McCurtain OK-Red River TX-
258 PM CDT Sun Mar 15 2026

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CENTRAL MCCURTAIN AND
NORTHERN RED RIVER COUNTIES UNTIL 345 PM CDT...

At 258 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 13 miles northwest of Broken Bow to near
Manchester, or extending from 34 miles west of De Queen to 16 miles
north of Clarksville, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Idabel, Broken Bow, Manchester, Wright City, Valliant, Millerton,
  Haworth, Garvin, Holly Creek, Oak Hill, Golden, Glover, Farmers
  Hill, Albion, Goodwater, Silver City, Eagletown, Bokhoma, Moon and
  America.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3375 9531 3394 9516 3403 9508 3409 9514
      3422 9447 3377 9448 3374 9531
TIME...MOT...LOC 1958Z 264DEG 42KT 3412 9493 3399 9496 3384 9509

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

50
Local storm report, Mar 15, 2:35 PM CST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
335 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Tstm Wnd Gst     1 SW Idabel             33.89N 94.83W
03/15/2026  M63 MPH          McCurtain          OK   Mesonet

            Measured 63 mph gust from the Idabel Mesonet
            site.

&&

13

The radar

The Western Arkansas radar (KSRX), 135 km away, was scanning. The volume nearest the first event began at 20:46 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 5 hail. Local standard time, as filed.

Thunderstorm Wind, Sevier

When
March 15, 2:47 PM CST
Where
Sevier County, Avon
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.080, -94.320

Trees downed on power lines just north of De Queen.

Thunderstorm Wind, Sevier

When
March 15, 2:58 PM CST
Where
Sevier County, 0.57 mi W of Central
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.900, -94.260

Trees downed in the Central community between Horatio and Ben Lomond.

Thunderstorm Wind, Howard

When
March 15, 2:59 PM CST
Where
Howard County, Dierks
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.120, -94.020

Trees downed in Dierks.

Thunderstorm Wind, Howard

When
March 15, 3:10 PM CST
Where
Howard County, 1.15 mi W of Center Pt
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.030, -93.950

Trees downed in the Center Point community.

Hail, Howard

When
March 15, 3:19 PM CST
Where
Howard County, 1.85 mi WNW of Corinth
Measured
1 in hail
Reported by
Public
Coordinates
34.060, -93.860

Quarter size hail reported near the intersection of Highway 369 and Landfill Road, via Mping.

Thunderstorm Wind, Howard

When
March 15, 3:19 PM CST
Where
Howard County, 0.69 mi N of Nashville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.940, -93.850

Trees downed in Nashville.

Hail, Howard

When
March 15, 3:21 PM CST
Where
Howard County, 0.57 mi W of Corinth
Measured
1 in hail
Reported by
Public
Coordinates
34.050, -93.840

Quarter size hail reported along Whisenhunt Loop, via Mping.

Thunderstorm Wind, Hempstead

When
March 15, 3:45 PM CST
Where
Hempstead County, 0.57 mi E of Mc Caskill
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.920, -93.640

Trees and power lines downed in the vicinity of McCaskill.

Thunderstorm Wind, Hempstead

When
March 15, 4:00 PM CST
Where
Hempstead County, 0.58 mi E of Hope
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.670, -93.590

Trees and power lines downed throughout the city of Hope.

Thunderstorm Wind, Miller

When
March 15, 4:23 PM CST
Where
Miller County, 0.69 mi S of Kiblah
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.040, -93.900

Tree downed across Highway 71 near mile marker 1 in southern Miller County along with other sporadic downed trees across the county.

Thunderstorm Wind, Nevada

When
March 15, 4:27 PM CST
Where
Nevada County, 0.69 mi N of Laneburg
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.690, -93.350

Multiple trees downed across Highway 371 in Laneburg.

Hail, Union

When
March 15, 5:32 PM CST
Where
Union County, 0.58 mi W of Newell
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
33.170, -92.760

Half dollar size hail reported on Shuler Road just southwest of El Dorado.

Hail, Union

When
March 15, 5:35 PM CST
Where
Union County, 1.74 mi E of Newell
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
33.170, -92.720

Ping pong ball to golf ball size hail reported in the Parkers Chapel community.

Thunderstorm Wind, Union

When
March 15, 5:37 PM CST
Where
Union County, 2.22 mi SE of Herma
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.250, -92.600

Tree downed on Champagnolle Road just northeast of El Dorado.

Hail, Union

When
March 15, 5:38 PM CST
Where
Union County, 2.37 mi NNE of El Dorado
Measured
1 in hail
Reported by
Public
Coordinates
33.230, -92.650

Quarter size hail reported on the northeast side of El Dorado, via Mping.

Thunderstorm Wind, Union

When
March 15, 6:22 PM CST
Where
Union County, 0.9 mi NW of Felsenthal
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.060, -92.160

Tree downed across a road in the Felsenthal community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2026Every state in 2026This day in weather historyWarnings in Arkansas, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1326217, 1326218, 1326220, 1326221, 1326207, 1326222, 1326209, 1326223, 1326225, 1326228, 1326231, 1326211, 1326213, 1326233, 1326215, 1326234.